Thursday, September 8, 2011

Withdrawal Symptoms

Did you know that when you change or wean yourself off anti-depressant medication there is a strong possibility you will get withdrawal symptoms.  I am currently weaning off one medication and changing to another one.  This weaning off process has been much more painful and complex then I could ever possibly imagine.  I have had very bad nauseousness, headaches and flu like symptoms.

This is a totally necessary step in my continued quest for mental health wellness.

Yesterday, I met with my psychiatrist for the first time since leaving hospital.  We discussed my withdrawal symptoms and how I can combat them.  The only thing I can do is slow down the weaning process and also take medication to help ease the nauseousness and panadol to combat the flu like symptoms.

My doctor also wants me to start a weekly ECT (electro-convulsive therapy) maintenance program.  I did not hesitate in agreeing.  I have found ECT to be a miracle treatment for deep seated depression.  Since I completed the course of ECT I have felt so good and so stable.

So, I just need to overcome the withdrawal symptoms and I might for the first time in about eight years find what it feels like to be normal.  To not have depression and not be completely debilitated by depression.

I am thankful for the support I receive from family, friends and my children's school community.  This support makes a world of difference in dealing with life.

These are my beautiful children Clay & Ally at their school bush dance.

1 comment:

  1. Laura,
    I changed medications this summer and went through a similar struggle. It is tough. Will be thinking of you and praying for a positive result. Take deep breaths and go for a walk when it seems overwhelming! Best, One Man